Alert archive / Florida / Tornado Warnings in 1995

Tornado Warning 15, NWS Tampa Bay, FL

September 15, 1995Lee County, Florida

NWS Tampa Bay, FL issued this tornado warning at Sep 15, 1995, 4:58 PM EDT for Lee County, Florida. It was in force for 32 min.

The area

The counties it named.

The facts

Issued
Sep 15, 1995, 4:58 PM EDT (20:58 UTC)
Expired
Sep 15, 1995, 5:30 PM EDT
In force
32 min
Issued by
NWS Tampa Bay, FL
Area
Whole counties

County Lee County, FL

The radar

The Tampa radar (KTBW), 132 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 9.0 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 1995-09-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1327 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 1995-09-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1327 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
821 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTBW 152100
TORTBW
FLC071-152130-
 
BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA RUSKIN FL
458 PM EDT FRI SEP 15 1995
 
THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA RUSKIN HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL  530 PM EDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN SOUTHWEST FLORIDA
 
   ...WESTERN LEE COUNTY
 
AND THE ADJACENT COASTAL WATERS ALONG THE FLORIDA WEST COAST
 
 
AT 4:56 PM EDT...A FAA WEATHER OBSERVER REPORTED A DEVELOPING TORNADO
BETWEEN PINE ISLAND AND CAPE CORAL. MOVEMENT WAS SOUTHWEST AT 5 MPH.
 
IF YOU ARE IN THE PATH OF A TORNADO MOVE TO A REINFORCED SHELTER
OR A SMALL INTERIOR ROOM ON THE LOWEST FLOOR. AVOID WINDOWS.
ABANDON CARS AND MOBILE HOMES FOR A REINFORCED BUILDING OR GET
INTO A DITCH OR CULVERT.
 
MARINE INTERESTS IN THESE WATERS SHOULD AVOID THESE STORMS AND
SEEK SAFE HARBOR.
 
THE NATIONAL WEATHER SERVICE IN RUSKIN REQUESTS THAT SKYWARN
UNITS IN THE COUNTY BE ACTIVATED AND FORWARD ALL SIGNIFICANT
WEATHER REPORTS TO OUR OFFICE.
 
ZALESKI
 
&

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this tornado warning went out at Sep 15, 2:45 PM EDT, 2 hours 13 minutes earlier.

Area forecast discussion, Sep 15, 2:45 PM EDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY-RUSKIN, FL
245 PM EDT FRI SEP 15 1995

CONVECTION OVR NRN FA ASSOCD WITH SFC MSTR CONVERGENCE AND PSBLY
MID LVL DRYING. ADDITIONAL ACTIVITY MAY FORM IN RESPONSE TO EAST
CST SEA/LAKE BRZS AND W CST SEA BRZ. HWR ALL ACTIVITY SHUD DMNSH
LATE BEFORE MIDNIGHT.

MODELS MAINTAIN UPR RDG OVR FL THRU THE PD. PW VALUES RMN RELATIVELY
HIGH AND CAPE VALUES LIKELY TO RMN HIGH DESPITE WARMING IN THE MODELS
AT 500 MB WITH TIME. WL FCST SCT/WDLY SCT RW/TRW SAT/SAT NGT AND SUN
OVR FA AS SEA BRZ BNDRYS CONTINUE TO BE THE FORCING MECHANISM FOR
CONVECTION THRU THE PD. WL NOT DEVIATE SGFNTLY FROM FWC POP/WND/TEMP
GUIDANCE.

@1 LEVY CITRUS SUMTER HERNANDO
@2 PASCO PINELLAS HILLSBOROUGH MANATEE SARASOTA
@3 POLK HIGHLANDS HARDEE DESOTO
@4 CHARLOTTE LEE

TPA BB 75/90 75/90 75 11232

N.f
"osFPUSN
j7FPUS
( 10 76/50/1612G29
DVL SA 1835S CLR BLO 120 10g@FTUE
aFPUS
`OFTUE<b
1/1819G28/984/WEni+#FXUS
S CLR BLO 120 10i%CFAAKX
@`;{FPUS
e)FPUSt
m`j#FPCNl

|70/65/2604/013/ 01
ROG SA 183f13#FXUSr
oFPUS
dX%FTUE
`FPUSt
Hl##FXUS
04
FLP SAVb^&AWOS CLRsFWUS
pzl#FPTXX
tsc{FPUS
vZ%FQUS
Xr=FQUS
sd{FPUS
	AWOS 37 SCT M46 wFAAK`
AIZ SA 1834 AWOR BLO 120 5 88/508/011
EAR SA|-FPAKF
0 84/59/2018G28/u{FPUS,
p+{FPUSZ
G23/009/
    SL/51032 10062 200|m)FPUS
{yFQUS
,i;FZUS
t<#FPCN
Tv#FXUS\

Nearby

Tornado Warnings in Florida, 1995Every tornado warning in 1995Tornadoes in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.